Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Is there any medication for withdrawal symptoms of heroin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
i was addicted to heroin for quite a long time but now i am off it from 3-4 days and i am not able to get any sleep is there any medication for withdrawals of heroin and i heard about Anxinil 0.5mg can i use them to go to sleep???
Posted Mon, 23 Apr 2012 in Drug Abuse
Answered by Dr. Sapan J. Pandya 29 minutes later
Hi! Rajbir,

Thanks for your query.

Congratulations on quitting heroin. You have made a brave decision and I consider you a hero.

Yes, you may take Tab. Anxinil .5mg for withdrawal symptoms of heroin. Only thing is it is not available Over the Counter. A prescription of a registered Allopathic doctor is necessary.

Anxinil contains Alprazolam, which is a potent short-acting drug of the benzodiazepine class. It can be used for insomnia due to Heroin withdrawal.

But it is better that you get admitted in a de-addiction centre for some time.

Heroin is a semi-synthetic opioid drug synthesized from morphine, a derivative of the opium XXXXXXX It is highly addictive and misused drug.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: Is there any medication for withdrawal symptoms of heroin? 1 hour later
Thanks for your reply its really helpful.
Can you please suggest how much quantity should i take for a better sleep and i think i can fight its withdrawals. So, i don't think i need to join any rehab or something and getting Anxinil .5mg is not a big deal for me without any prescription. Is there any other drug which i can use to lower down the withdrawals of it like nausea and muscle pain? FYI my dad expired last month that is y i am trying to get off it because i have big responsibilities.
Follow-up: Is there any medication for withdrawal symptoms of heroin? 21 minutes later
Actually i missed something above sorry for that....
Major problem that i face while trying to sleep is lRS (legs restlessness syndrome) can Anxinil .5mg helps with that as well or is there any other medication that i can use??
Answered by Dr. Sapan J. Pandya 4 hours later
HI! Rajbir,

ALPRAZOLAM would be helpful. The drug dose needs to be decided by the doctor who examines you as this may vary in each condition .However,keep in mind that you have to again taper off ALPRAZOLAM too as it is also habit-forming.Discuss the option with the doctor. You will just change from heroin to ALPRAZOLAM

Any pain-killer can be used for the muscle pain. Again a word of caution. Pain-killers are also habit-forming.

Non-pharmacotherapeutic Management of Restless Leg Syndrome: Stretching the leg muscles can bring relief lasting from seconds to days. Walking around brings relief also. Tiredness can be a factor and some sufferers may find going to bed usually stops the discomfort. Bouncing or shaking the legs/feet in an up and down motion, with the ball of the foot on the floor when sitting down may bring temporary relief.

Pharmacotherapy for Restless Leg Syndrome involves gabapentin or pregablin. Taking Iron Supplements also help when Anaemia is the cause.

Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor